Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 331, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2008, 3:54 AM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2008, 3:54 AM CDT (08:54 UTC)
- Expired
- Jun 18, 2008, 5:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:09 AM CDT | TSTM WND GST 50 | Benton, KS | |
| Jun 18, 4:20 AM CDT | TSTM WND GST 59 | East Wichita, KS | |
| Jun 18, 4:27 AM CDT | TSTM WND GST 59 | East Wichita, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:13 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 180854
SVRICT
KSC015-079-173-181000-
/O.NEW.KICT.SV.W.0331.080618T0854Z-080618T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
354 AM CDT WED JUN 18 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 500 AM CDT.
* AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR WHITEWATER...OR 15 MILES SOUTHEAST OF NEWTON...AND
MOVING SOUTHEAST AT 37 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE...ANDOVER...AUGUSTA...BEL AIRE...BENTON...
DOUGLASS...EAST WICHITA...EL DORADO...ELBING...KECHI...LATHAM...
LEON...NEWTON...NORTH NEWTON...PARK CITY...POTWIN...ROSE HILL...
TOWANDA...WHITEWATER...JABARA AIRPORT...NORTHEAST WICHITA...EL
DORADO LAKE...NEWTON AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 AM CDT WEDNESDAY MORNING FOR SOUTH
CENTRAL KANSAS.
LAT...LON 3808 9748 3808 9671 3750 9651 3747 9651
3747 9722
TIME...MOT...LOC 0854Z 329DEG 32KT 3793 9707
$$
COX5 follow-up statements
000
WWUS53 KICT 180907
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
408 AM CDT WED JUN 18 2008
KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
408 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500 AM
CDT...
AT 403 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF EL DORADO
LAKE TO TOWANDA TO 10 MILES SOUTHWEST OF NEWTON...MOVING SOUTHEAST AT
37 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR EL DORADO BY 415 AM CDT.
NEAR NORTHEAST WICHITA BY 420 AM CDT.
NEAR AUGUSTA BY 425 AM CDT.
NEAR LEON BY 430 AM CDT.
NEAR EAST WICHITA BY 435 AM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 440 AM CDT.
THE TOWNS OF BENTON...EL DORADO LAKE...KECHI...JABARA AIRPORT AND BEL
AIRE ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3808 9748 3808 9671 3750 9651 3747 9651
3747 9722
TIME...MOT...LOC 0908Z 329DEG 32KT 3795 9672 3780 9702
3788 9740
$$
KRC000
WWUS53 KICT 180917
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT WED JUN 18 2008
KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
417 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500 AM
CDT...
AT 413 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF EL
DORADO LAKE TO TOWANDA TO JABARA AIRPORT TO PARK CITY...MOVING
SOUTHEAST AT 37 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR EAST WICHITA BY 425 AM CDT.
NEAR LEON BY 430 AM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 435 AM CDT.
NEAR ROSE HILL BY 440 AM CDT.
NEAR DOUGLASS BY 445 AM CDT.
NEAR LATHAM BY 450 AM CDT.
THE TOWNS OF JABARA AIRPORT...BEL AIRE...EL DORADO LAKE...KECHI AND
BENTON ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3808 9748 3808 9671 3750 9651 3747 9651
3747 9722
TIME...MOT...LOC 0917Z 329DEG 32KT 3788 9667 3773 9697
3772 9722 3776 9739
$$
KRC000
WWUS53 KICT 180925
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
426 AM CDT WED JUN 18 2008
KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
426 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500 AM
CDT...
AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF EL DORADO
LAKE TO AUGUSTA TO ANDOVER TO 6 MILES SOUTHWEST OF PARK CITY...MOVING
SOUTHEAST AT 37 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MCCONNELL AIR FORCE BASE BY 435 AM CDT.
NEAR ROSE HILL BY 440 AM CDT.
NEAR DOUGLASS BY 445 AM CDT.
NEAR LATHAM BY 450 AM CDT.
THE TOWNS OF JABARA AIRPORT AND BEL AIRE ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3808 9748 3793 9665 3791 9666 3781 9661
3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0926Z 329DEG 32KT 3781 9662 3766 9692
3765 9717 3769 9734
$$
KRC000
WWUS53 KICT 180936
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 AM CDT WED JUN 18 2008
KSC015-079-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-BUTLER KS-SEDGWICK KS-
436 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK...SOUTHERN BUTLER AND SOUTHEASTERN HARVEY COUNTIES UNTIL 500
AM CDT...
AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LEON
TO 7 MILES SOUTHEAST OF AUGUSTA TO ROSE HILL TO MCCONNELL AIR FORCE
BASE...MOVING SOUTHEAST AT 37 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR DOUGLASS BY 445 AM CDT.
NEAR LATHAM BY 450 AM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3808 9748 3788 9704 3791 9666 3781 9661
3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0936Z 329DEG 32KT 3773 9656 3758 9686
3757 9711 3761 9728
$$000
WWUS53 KICT 180946
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
447 AM CDT WED JUN 18 2008
KSC079-180957-
/O.CAN.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
HARVEY KS-
447 AM CDT WED JUN 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY COUNTY HAS
BEEN CANCELLED...
AT 442 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3791 9740 3791 9735 3778 9701 3782 9662
3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0947Z 329DEG 32KT 3764 9650 3749 9680
3749 9705 3753 9722
$$
KSC015-173-181000-
/O.CON.KICT.SV.W.0331.000000T0000Z-080618T1000Z/
BUTLER KS-SEDGWICK KS-
447 AM CDT WED JUN 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND SOUTHERN BUTLER COUNTIES UNTIL 500 AM CDT...
AT 442 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LATHAM
TO 10 MILES EAST OF DOUGLASS TO DOUGLASS TO MCCONNELL AIR FORCE
BASE...MOVING SOUTHEAST AT 37 MPH.
THESE STORMS WERE WILL AFFECT MAINLY RURAL AREAS OF EASTERN SEDGWICK
AND SOUTHERN BUTLER COUNTIES...INCLUDING THE TOWNS OF DOUGLASS...ROSE
HILL AND LATHAM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3791 9740 3791 9735 3778 9701 3782 9662
3773 9660 3767 9656 3747 9651 3747 9722
TIME...MOT...LOC 0947Z 329DEG 32KT 3764 9650 3749 9680
3749 9705 3753 9722
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:12 AM CDT, 42 minutes earlier.
Area forecast discussion, Jun 18, 3:12 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT WED JUN 18 2008 .DISCUSSION... THE MAIN FORECAST CHALLENGES WILL DEAL WITH TIMING OF NORTHWEST FLOW CONVEYOR BELT OF MESOSCALE CONVECTIVE COMPLEXES AFFECTING KANSAS DURING THE NEXT COUPLE DAYS. TDY-TONIGHT OVERNIGHT MCS HAS BEEN TRAVELING SOUTHWARD ALONG THE INSTABILITY AXIS AND LOOKS TO CONTINUE WELL SOUTH INTO OKLAHOMA FOR THIS MORNING. WE WILL KEEP SOME EARLY MORNING POPS IN FOR TIMING OF MCS ACROSS SOUTHERN KANSAS. OTHERWISE...THINGS SHOULD BE STABILIZED IN THE WAKE OF OVERNIGHT MCS THIS MORNING/EARLY AFTERNOON WITH MORE STORMS EXPECTED TO REDEVELOP LATER THIS AFTERNOON OVER WESTERN KANSAS...AS YET ANOTHER IMPULSE TOPPLES THE RIDGE AXIS AND DROPS SOUTHEAST VIA NORTHWEST FLOW. THE STORMS COULD DEVELOP INTO A MCS AND TRACK SOUTHEAST ACROSS THE AREA DURING THE OVERNIGHT HOURS...WITH SEVERE WEATHER POSSIBLE AGAIN. THU-FRI SOME ACTIVITY FROM WEDNESDAY NIGHT MCS WILL LINGER INTO THURSDAY WITH SLIGHTLY COOLER THAN NORMAL DAYTIME TEMPERATURES...HOWEVER MODELS ARE ADVERTISING A POSSIBLE THIRD MCS FOR THURSDAY NIGHT TO DROP SOUTHWARD ACROSS KANSAS. SO WILL HOLD ONTO DECENT POPS FOR THURSDAY NIGHT. LOOKS LIKE THINGS COULD FINALLY CALM DOWN A BIT COME FRIDAY AS FRONTAL BOUNDARY PUSHES SOUTH OF REGION. EXTENDED: SAT-TUE ONCE AGAIN ONLY MINOR CHANGES MADE TO THIS PERIOD BUT PERSISTENT UPPER NORTHWEST FLOW STILL OVER THE AREA ON SATURDAY COULD LEAD TO MORE PRECIP CHANCES...AND WILL KEEP THE SLIGHT CHANCES OVER OUR WESTERN FRINGES IN CENTRAL/SOUTH CENTRAL KANSAS AT THIS JUNCTURE. OTHERWISE...UPPER RIDGE WILL CONTINUE TO INCH ITS WAY EASTWARD WITH WARMER TEMPERATURES EXPECTED THEREAFTER. JAKUB .AVIATION... FOR THE 06Z TAF SUITE...CONVECTION ACROSS CENTRAL NEBRASKA MAY AFFECT PORTIONS OF CENTRAL KANSAS LATE TONIGHT...THOUGH CONFIDENCE ON MAINTENANCE OF SEVERE IS MODEST AT BEST...DUE TO THE BETTER INSTABILITY AND MODEST LOW LEVEL JET STAYING JUST NORTHWEST OF THE AREA. HOWEVER WILL INCLUDE TEMPO GROUP FOR A FEW HOURS DURING THE EARLY MORNING HOURS OF WEDNESDAY FOR KRSL AND KSLN. VCTS FOR REST OF TAF SITES IN SOUTH CENTRAL/SOUTHEAST KANSAS FOR A FEW HOURS EITHER SIDE OF 12Z. EXCEPT FOR BRIEF MVFR CIGS/VSBYS MAINLY IN CONVECTION...WILL CONTINUE WITH PREVAILING VFR THRU REST OF FORECAST PERIOD. RELATIVELY BETTER CHANCES FOR MORE ORGANIZED CONVECTION LOOKS TO AFFECT THE AREA ON WEDNESDAY NIGHT. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 66 83 66 / 20 40 30 40 HUTCHINSON 86 65 83 65 / 20 50 40 40 NEWTON 85 65 82 65 / 20 40 40 40 ELDORADO 85 65 83 64 / 20 30 40 40 WINFIELD-KWLD 85 66 84 66 / 50 30 30 40 RUSSELL 87 64 83 64 / 50 60 40 40 GREAT BEND 87 65 84 65 / 40 60 40 40 SALINA 86 65 83 65 / 20 50 40 40 MCPHERSON 86 64 83 64 / 20 50 40 40 COFFEYVILLE 83 65 82 65 / 30 20 40 40 CHANUTE 82 64 82 64 / 20 20 40 40 IOLA 82 64 82 64 / 10 20 40 40 PARSONS-KPPF 82 65 82 65 / 20 20 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 10:12 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1012 PM CDT TUE JUN 17 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1012 PM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL KANSAS LATE TONIGHT. HAIL UP TO QUARTER SIZE AND WINDS TO 60 MPH WILL BE POSSIBLE. OTHERWISE...A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE REST OF THE AREA...EXCEPT FAR SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY FOR MUCH OF THE AREA...AS A CONVECTIVE COMPLEX MOVES SOUTHEAST ACROSS THE REGION. SOME OF THE STORMS COULD BE SEVERE OVER CENTRAL KANSAS FOR WEDNESDAY NIGHT...WITH DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY BUT THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, Jun 18, 2:52 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
252 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
06/18/2008 M64.00 MPH RUSSELL KS ASOS
&&
KEDLocal storm report, Jun 18, 3:25 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM HAIL MARION 38.35N 97.02W
06/18/2008 E1.25 INCH MARION KS LAW ENFORCEMENT
&&
KEDLocal storm report, Jun 18, 3:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM TSTM WND GST GREAT BEND 38.36N 98.81W
06/18/2008 M64 MPH BARTON KS ASOS
&&
CDJSpecial weather statement, Jun 18, 3:42 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 342 AM CDT WED JUN 18 2008 KSZ052-053-068-069-180930- BUTLER-CHASE-HARVEY-MARION- 342 AM CDT WED JUN 18 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...HARVEY AND MARION COUNTIES... AT 340 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF PEABODY...OR 14 MILES EAST OF NEWTON...AND MOVING SOUTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Local storm report, Jun 18, 3:43 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND GST 5 SSW BUSHTON 38.45N 98.44W
06/18/2008 E60 MPH RICE KS TRAINED SPOTTER
&&
KEDLocal storm report, Jun 18, 3:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND GST 5 NE NEWTON 38.10N 97.28W
06/18/2008 E60 MPH HARVEY KS TRAINED SPOTTER
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:14 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 61 min |
| Jun 18, 2:56 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 50 min |
| Jun 18, 3:08 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Reno, Rice | 67 min |
| Jun 18, 3:14 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 17 min |
| Jun 18, 4:03 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Rice, Sedgwick | 57 min |
| Jun 18, 4:30 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Harper, Kingman, Sumner | 60 min |
| Jun 18, 5:00 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 30 min |
| Jun 18, 5:17 AM CDT | Areal Flood Warning | ICT | Sedgwick | 5 hr |
| Jun 18, 5:27 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 45 min |
| Jun 18, 5:58 AM CDT | Wind Advisory | ICT | Butler, Chase, Cowley, Harper, Harvey, Kingman and 6 more | 3 hr |
| Jun 18, 9:48 AM CDT | River Flood Warning | ICT | Cowley | 34 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.